Nevada, 2010Damaging Wind in Nevada, June 15, 2010
June 15, 2010 · NWS LKN · 1 event in 1 county or zone
Thunderstorms across White Pine County produced wind gusts to 64 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms across White Pine County produced wind gusts to 64 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 15, 1:59 PM PST, 5 hours 41 minutes earlier.
Area forecast discussion, Jun 15, 1:59 PM PST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
259 PM PDT TUE JUN 15 2010
.SYNOPSIS...A LATE-SPRING LOW PRESSURE SYSTEM WILL BRING STRONG
WINDS...MOUNTAIN SNOW...AND FREEZING TEMPERATURES TO THE SILVER
STATE THE NEXT COUPLE DAYS. WINDS WILL BECOME GUSTY TODAY HOWEVER
THE STRONGEST WINDS WILL BE ON WEDNESDAY AS A COLD FRONT MOVES
THROUGH. FREEZING TEMPERATURES ARE EXPECTED THURSDAY MORNING AS
THE WINDS SUBSIDE AND SKIES CLEAR OUT.
&&
.SHORT TERM...TONIGHT THROUGH THURSDAY. SOUTHWEST FLOW ALOFT IS
STRENGTHENING AS A MODEST UPPER JET CORE MOVES ACROSS THE STATE.
THIS SOUTHERN BRANCH JET MERGED WITH THE MEAN JET FLOW OVER
HUMBOLDT COUNTY LAST EVENING TO PRODUCE SOME THUNDERSTORM
ACTIVITY. CUMULUS BUILDUPS WERE NOTED OVER CENTRAL NEVADA BY MID-
MORNING THIS MORNING. TO THE NORTH...IN ELKO COUNTY...CIRRUS
SHIELD WAS SUBSTANTIAL DURING THE MORNING AND IS NOW
BREAKING...ALLOWING FOR MORE TS POTENTIAL. A STRONG LINE HAS
DEVELOPED FROM EUREKA TO MONTELLO ALONG WHICH PULSE STORMS ARE
TRIGGERING. THE SHORT TERM MODELS ARE IN VERY GOOD AGREEMENT THROUGH
THURSDAY.
A STRONG LOW PRESSURE SYSTEM WILL DIG INTO THE CWA OVER THE NEXT
24-48 HOURS. ATTM CENTRAL LOW PRESSURE IS ENTERING THE NW CONUS
DIFLUENCE ALOFT IS CREATING AN UNSTABLE ENVIRONMENT CONDUCIVE TO
THUNDERSTORM DEVELOPMENT. THE LOW CENTER WILL MOVE NEAR THE
CA/OR/NV JUNCTION TONIGHT AND THE FIRST SIGNIFICANT JET
FEATURE...75KT...WILL PASS OVER NORTHERN NEVADA. WITH A POTENT
FRONT EXPECTED TO DEVELOP AND MOVE THROUGH THE CWA ON
WEDNESDAY...MIDNIGHT TEMPERATURES NEAR 60 DEGREES MAY BE THE BEST
SHOT AT A MAX T FOR THE DAY. WINDS WILL BE BLUSTERY TONIGHT AND
OVERNIGHT LOWS WILL BE MODEST.
THE MAIN COLD FRONT WILL MOVE THROUGH BEGINNING EARLY WEDNESDAY
OVER HUMBOLDT COUNTY PULLING IN SOME -6 TO -8 H7 TEMPS. WINDS
ALONG THE FRONT WILL BE VERY STRONG. WINDS WILL POSSIBLY SUSTAIN
AT 40 MPH ALONG THE FRONT AND GUSTS COULD EXCEED HIGH WIND
CRITERIA. HAVE ISSUED HIGH WIND WARNING FOR ZONES 13 AND 35...AND
WITH LATER TIMING...FOR ZONE 33. HAVE ISSUED ADVISORY FOR ZONES 31
32 34 AND 37. LESS THAN ADVISORY CONDITION ARE EXPECTED FOR ZONES
30 AND 36. THE MOUNTAINS NORTH OF INTERSTATE 80 AND POSSIBLY THE
RUBY MOUNTAINS SHOULD RECEIVE A FEW INCHES OF SNOW WEDNESDAY AS
SNOW LEVELS DIP BELOW 6500 FEET...POSSIBLY TO THE HIGHER VALLEY
FLOORS OF NORTHERN ELKO COUNTY.
.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. OVERALL PATTERN
AGREEMENT EXISTS BETWEEN THE 12UTC GFS AND ECMWF THROUGH THE LONG
TERM...FEATURING A PERSISTENT TROUGH OVER THE WEST COAST AND WESTERN
UNITED STATES THROUGH THE PERIOD. HOWEVER...THE TROUGH LOOKS
RELATIVELY WEAK...AND MOISTURE STARVED...SO WIDESPREAD PRECIPITATION
IS NOT EXPECTED. HOWEVER...GIVEN PERSISTENT INSTABILITY DURING THE
AFTERNOON HOURS AND DISTURBANCES ROTATING AROUND THE
TROUGH...INCREASED POPS SLIGHTLY TO INCLUDE SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS DURING THE AFTERNOON HOURS SATURDAY THROUGH
MONDAY. RIGHT NOW HAVE CONFINED IT MAINLY TO THE NORTHEASTERN
PORTION OF THE CWA...BUT THE THREAT MAY WELL BE MORE WIDESPREAD.
TEMPERATURES WILL BE NEAR NORMAL FOR MID JUNE. RCM
&&
.AVIATION...MAIN CONCERN THIS AFTERNOON AND EVENING WILL BE
SCATTERED THUNDERSTORMS...MAINLY IN THE VICINITY OF KEKO. WHILE
THUNDERSTORMS CERTAINLY WON'T BE CONTINUOUS...PASSING CELLS MAY
PRODUCE BRIEF STRONG GUSTY WINDS UP TO 45 KNOTS...SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. VIS MAY
BRIEFLY FALL TO MVFR LEVELS...THOUGH CIGS SHOULD REMAIN VFR.
ELSEWHERE...GUSTY SOUTH TO SOUTHWEST WINDS WILL BE ISSUES AT THE
OTHER TAF SITES THIS AFTERNOON AND EVENING...BUT THERE ARE NO OTHER
CONCERNS. LATER TONIGHT AND TOMORROW MORNING...BAND OF SHOWERS MAY
PRODUCE MVFR CIGS AND VIS AT KWMC...BEFORE MORE SCATTERED
THUNDERSTORMS DEVELOP TOMORROW AFTERNOON AROUND KEKO AND KELY. WINDS
WILL ALSO BECOME STRONG AND GUSTY IN THE AFTERNOON
TOMORROW...PARTICULARLY AROUND KTPH WHERE GUSTS MAY EXCEED 50 KNOTS
BRIEFLY. WHILE THIS IS ALSO POSSIBLE AT KELY...THE CHANCES THERE ARE
NOT AS GOOD. RCM
&&
.FIRE WEATHER...GUSTY WINDS WITH ISOLATED THUNDERSTORMS WILL
DEVELOP AHEAD OF AN UNSEASONABLY COLD AREA OF LOW PRESSURE
APPROACHING FROM THE PACIFIC NORTHWEST. THUNDERSTORMS MAY BE
SCATTERED OVER NORTHERN NEVADA NEAR THE ID/OR BORDERS. THESE
STORMS COULD BEGIN AS DRY...BUT WILL QUICKLY BECOME WET AS THE
LOWER LEVELS MOISTEN UP. A VERY STRONG COLD FRONT WILL MOVE
THROUGH THE STATE WEDNESDAY. STRONG WINDS IN EXCESS OF 50 MPH
COULD BE POSSIBLE...ALONG WITH ISOLATED TO SCATTERED CONVECTION...AND
MUCH COLDER TEMPERATURES. WIDESPREAD FREEZING VALLEY TEMPERATURES ARE
EXPECTED THURSDAY MORNING. DRIER AND WARMER WEATHER WILL RETURN
THURSDAY.
&&
.HYDROLOGY...SNOWPACK IS DEPLETING AND WATER LEVELS IN SMALLER
RIVERS AND STREAMS CONTINUE TO SUBSIDE. THE HUMBOLDT RIVER IS
CRESTING WEST OF BATTLE MOUNTAIN. NO FLOODING IS EXPECTED AT THIS
TIME.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR
HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY
AND NORTHERN EUREKA COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN
EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE
PINE COUNTY.
WIND ADVISORY FROM 11 AM TO 8 PM PDT WEDNESDAY FOR NORTHERN ELKO
COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL
ELKO COUNTY.
HIGH WIND WARNING FROM 5 PM TO 11 PM PDT WEDNESDAY FOR EXTREME
EASTERN ELKO COUNTY.
HIGH WIND WARNING FROM 8 AM TO 8 PM PDT WEDNESDAY FOR NORTHERN
NYE COUNTY...WHITE PINE COUNTY.
&&
92/93
Hazardous weather outlook, Jun 15, 4:58 PM PST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
558 PM PDT TUE JUN 15 2010
NVZ030-036-170100-
HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
558 PM PDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA AND NORTHWEST NEVADA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WIDESPREAD FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY NIGHT.
TEMPERATURES ARE EXPECTED TO BE LOW ENOUGH SUCH THAT SIGNIFICANT
DAMAGE TO TENDER VEGETATION IS POSSIBLE. A FREEZE WATCH IS IN
EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ031-032-037-170100-
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
558 PM PDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA AND NORTHEAST NEVADA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG GUSTY WINDS ARE EXPECTED WEDNESDAY AFTERNOON. THESE WINDS
ARE EXPECTED TO GUST TO AT LEAST 45 MPH...WHICH MAY CAUSE
DIFFICULT DRIVING. A WIND ADVISORY IS IN EFFECT.
WIDESPREAD FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY NIGHT.
TEMPERATURES ARE EXPECTED TO BE LOW ENOUGH SUCH THAT SIGNIFICANT
DAMAGE TO TENDER VEGETATION IS POSSIBLE. A FREEZE WATCH IS IN
EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ035-170100-
WHITE PINE COUNTY-
558 PM PDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG GUSTY WINDS ARE EXPECTED WEDNESDAY AFTERNOON. THESE WINDS
ARE EXPECTED TO GUST TO AT LEAST 58 MPH...WHICH CAN CAUSE DAMAGE
TO TREES AND STRUCTURES AS WELL AS IMPAIR DRIVING. A HIGH WIND
WARNING IS IN EFFECT.
WIDESPREAD FREEZING TEMPERATURES ARE POSSIBLE WEDNESDAY NIGHT.
TEMPERATURES ARE EXPECTED TO BE LOW ENOUGH SUCH THAT SIGNIFICANT
DAMAGE TO TENDER VEGETATION IS POSSIBLE. A FREEZE WATCH IS IN
EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ034-170100-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
558 PM PDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG GUSTY WINDS ARE EXPECTED WEDNESDAY AFTERNOON. THESE WINDS
ARE EXPECTED TO GUST TO AT LEAST 45 MPH...WHICH MAY CAUSE
DIFFICULT DRIVING. A WIND ADVISORY IS IN EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
NVZ013-033-170100-
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
558 PM PDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA AND SOUTH CENTRAL NEVADA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG GUSTY WINDS ARE EXPECTED WEDNESDAY AFTERNOON. THESE WINDS
ARE EXPECTED TO GUST TO AT LEAST 58 MPH...WHICH CAN CAUSE DAMAGE
TO TREES AND STRUCTURES AS WELL AS IMPAIR DRIVING. A HIGH WIND
WARNING IS IN EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
RCM
In the hours before
Special weather statement, Jun 15, 2:20 PM PST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
320 PM PDT TUE JUN 15 2010
NVZ031>033-152300-
EXTREME EASTERN ELKO COUNTY NV-NORTHERN ELKO COUNTY NV-SOUTHWEST AND
SOUTH CENTRAL ELKO COUNTY NV-
320 PM PDT TUE JUN 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 400 PM
PDT...
AT 312 PM PDT...ALONG A LINE EXTENDING FROM PEQUOP SUMMIT TO 13 MILES
NORTHWEST OF MONTELLO...AND MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MONTELLO...
LAT...LON 4114 11491 4165 11446 4183 11406 4110 11406
4110 11435
TIME...MOT...LOC 2219Z 331DEG 30KT 4108 11458 4138 11425
REASpecial weather statement, Jun 15, 2:54 PM PST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
354 PM PDT TUE JUN 15 2010
NVZ031-152330-
NORTHERN ELKO COUNTY NV-
354 PM PDT TUE JUN 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
430 PM PDT...
AT 350 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 25 MILES NORTHWEST OF MONTELLO...AND 30 MILES
SOUTH OF JACKPOT...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHEASTERN ELKO COUNTY...
LAT...LON 4198 11442 4198 11406 4161 11407 4137 11439
4150 11462
TIME...MOT...LOC 2252Z 212DEG 37KT 4155 11438
REAThunderstorm Wind, White Pine
- When
- June 15, 7:40 PM PST to 8:41 PM PST
- Where
- White Pine County, 37.09 mi WNW of Kimberly to 35.07 mi WNW of Steptoe
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.410, -115.700
A 64 mph wind gust was reported at the Pancake Ridge Mesonet site and a 58 mph wind gust was reported at the Alligator Ridge RAWS site.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229144.